MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-8-HX-SS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no implant coil returned with the device.Therefore; any contributing factors could not be assessed.The axium prime pushwire was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be broken at break indicator and retained by release wire.The axium prime implant coil was found to be detached from pushwire and not returned for analysis.No damages or irregularities were found with the introducer sheath.The axium prime pushwire could not be pushed out from the introducer sheath as it was appeared to be stuck.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿pusher kink/broke¿ was confirmed.However, the cause for damage could not be determined.Possible contributing factors include resistance during delivery, the use of damaged devices, failure to hydrate the coil prior to use and failure to utilize continuous flush.There was no n on-conformance to specifications identified that led to the reported issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was abnormal when pushed in the middle of the microcatheter and experienced resistance.The coil was withdrawn and replaced with another coil of the same model.Another coil (apb-4-8-hx-es) used in the procedure had the distal pushwire stretched at the tip of the microcatheter resulting in the coil being withdrawn.There was no friction or repositioning, and a continuous flush was not used.A replacement coil was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm with a max diameter of 9 mm and a 6 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Additional information received confirmed that the coil pushed smoothly from the sheath.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11356830
Report Number2029214-2021-00191
Device Sequence Number13632109
Product Code KRD
UDI-Device Identifier00847536008175
UDI-Public00847536008175
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberAPB-4-8-HX-SS
Device Catalogue NumberAPB-4-8-HX-SS
Device Lot NumberA768788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date02/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR